High blood pressure

I was taken off Bisoprolole because my b/pressure was a bit low and causing dizzy spells when standing . My blood pressure now has gradually risen over 6 months. and in the high 150s, I'm also getting headaches, [ top of the head when waking ] I now only take Ramipril 10mgs,

I have made an appointment to see the nurse for next week [ earliest I could get ] a Dr is even a longer wait.

My question is can high b/pressure cause headaches ? I keep reading that headaches are not a symptom of hypertension. ?

thank you

5 Replies

oldestnewest
  • bowler, it can, in some people, when the BP goes too high. My systolic is always in the high 150's and above but so far have been lucky enough to avoid headaches.

    I, too, was taken off Bisoprolol but not for the same reason as you. In my case, it caused a reduction in my eGFR from 45 to 36 in just 6 months, so went from Stage 3a CKD to Stage 3b.

    My blood pressure is continuing to be a nightmare, as are the BP meds to treat it - saw my renal consultant yesterday who again welcomed me as his "awkward patient"!

    If your head pain is only on waking, have you tried taking your blood pressure just at that time to see if it is higher then, and again later in the day when the head pain disappears to see if the BP is then lower? Perhaps your surgery might suggest wearing a 24 hour BP monitor to see what is happening overnight. When my 24 hour BP monitor failed to record overnight, my rheumy said that was a shame as the overnight readings are very important.

  • Hi. celtic

    I am happy that I will now be seen tomorrow re the b/pressure, it's amazing how they seem to be able to give me an appointment so quick, yet the receptionist said there wasn't any,

    My b/pressure is high when I wake [ the headache wakes me ] and does go down after my tablet, however it does slowly rise as the day goes on. It's strange but i thought my b/p would be low, a symptom of my adrenal failure,? I'm still waiting for an appointment to see the Endocronologist. it never ends.

  • Re my blood pressure, see my above post.

    I have just had a call from the nurse practitioner re my hypertension, she has given me an appointment to see the Dr. tomorrow, yet the receptionist said over 2 weeks wait, the nurse was obviously concerned.

    bowler

  • Hi just curious what happened after

  • Hi

    My Dr. upped my Ramipril to 5mgs, and my readings are a bit better but a little erratic, my blood pressure is low when standing so feeling a bit dizzy but not as bad as I did, I have a feeling that my erratic b/pressure is due to my failing adrenals. [ which control the BP ] I now have an appointment to see an endocronologist but not until the end of May. I am taking my b/pressure reading at home and will see the Dr, again next week.

You may also like...